Alert archive / Ohio / Flash Flood Warnings in 2007
Flash Flood Warning 47, NWS Pittsburgh, PA
NWS Pittsburgh, PA issued this flash flood warning at Aug 20, 2007, 5:59 PM EDT for Noble County, Ohio. It was in force for 3 hr. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Aug 20, 2007, 5:59 PM EDT (21:59 UTC)
- Expired
- Aug 20, 2007, 9:00 PM EDT
- In force
- 3 hr
- Issued by
- NWS Pittsburgh, PA
- Area
- Counties, with a storm outline in the text
- Flood severity
- None
County Noble County, OH
The radar
The Pittsburgh radar (KPBZ), 147 km from the middle of the area, began a volume at 22:02 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this flash flood warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Pittsburgh, PA (KAGC), launched 12:00Z, 10.0 hours before the alert went out and 147 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 572 m above ground
- 0-6 km bulk shear
- 37 kt
- 0-1 km storm-relative helicity
- 101 m²/s²
- 0-3 km storm-relative helicity
- 172 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000
WGUS51 KPBZ 202202
FFWPBZ
OHC121-210100-
/X.NEW.KPBZ.FF.W.0047.070820T2159Z-070821T0100Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE PITTSBURGH PA
559 PM EDT MON AUG 20 2007
THE NATIONAL WEATHER SERVICE IN PITTSBURGH HAS ISSUED A
* FLASH FLOOD WARNING FOR...
NOBLE COUNTY IN EAST CENTRAL OHIO...
* UNTIL 900 PM EDT
* AT 554 PM EDT...HEAVY RAINFALL CONTINUES FROM THUNDERSTORMS OVER
THE WARNED AREA. ALMOST TWO INCHES OF RAIN HAS FALLEN IN THE PAST
HOUR. SOME URBAN FLOODING IS POSSIBLE IN THE CITY OF CALDWELL.
RESIDENTS ALONG STREAMS AND CREEKS SHOULD BE ALERT FOR RAPIDLY
RISING WATER.
DO NOT DRIVE YOUR VEHICLE INTO AREAS WHERE THE WATER COVERS THE
ROADWAY. THE WATER DEPTH MAY BE TOO GREAT TO ALLOW YOUR CAR TO CROSS
SAFELY. MOVE TO HIGHER GROUND.
PLEASE REPORT HIGH WATER TO THE NATIONAL WEATHER SERVICE BY CALLING
TOLL FREE...1-877-633-6772.
LAT...LON 3981 8165 3981 8134 3961 8133 3963 8160
3965 8160 3965 8164 3965 8165
TIME...MOT...LOC 2159Z 180DEG 0KT 3972 8153
$$1 follow-up statement
000
WGUS71 KPBZ 210024
FFSPBZ
FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE PITTSBURGH PA
824 PM EDT MON AUG 20 2007
OHC121-210034-
/X.CAN.KPBZ.FF.W.0047.000000T0000Z-070821T0100Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
NOBLE OH-
824 PM EDT MON AUG 20 2007
...THE FLASH FLOOD WARNING HAS BEEN CANCELLED FOR NOBLE COUNTY...
SHOWERS AND THUNDERSTORMS WILL CONTINUE OVERNIGHT BUT THE THREAT OF
FLASH FLOODING HAS ENDED FOR THIS EVENING.
LAT...LON 3981 8165 3981 8134 3961 8133 3963 8160
3965 8160 3965 8164 3965 8165
TIME...MOT...LOC 0024Z 180DEG 0KT 3972 8153
$$What forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Pittsburgh, PA wrote its last area forecast discussion before this flash flood warning went out at Aug 20, 1:54 PM EDT, 4 hours 5 minutes earlier.
Area forecast discussion, Aug 20, 1:54 PM EDT, 4 hours 5 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE PITTSBURGH PA
154 PM EDT MON AUG 20 2007
.SYNOPSIS...
THE REMNANTS OF TS ERIN WILL CONTINUE TO SLOWLY MOVE TOWARD THE
AREA. THIS SYSTEM WILL FOLLOW A NEARLY STATIONARY FRONT WHICH IS
LYING ACROSS THE COUNTY WARNING AREA. THIS WILL MEAN MORE RAIN
FOR THE AREA THROUGH TUESDAY WEDNESDAY. THERE IS A THREAT FOR
SEVERE THUNDERSTORMS TODAY AND TONIGHT.
&&
.NEAR TERM /UNTIL 6 PM THIS EVENING/...
HEAVY RAINS AND THUNDERSTORMS CURRENTLY FROM ABOUT PITTSBURGH AND
NORTH...JUST NORTH OF THE WARM FRONT. SCATTERED STORMS TO THE
SOUTH OF THE WARM FRONT. STABILITY WILL DECREASE IN THE WARM
SECTOR OVER EARLY AFTERNOON HOURS WITH INCREASING SEVERE THREAT.
&&
.SHORT TERM /6 PM THIS EVENING THROUGH 6 PM TUESDAY/...
THE REMNANTS OF ERIN MOVE TOWARD THE AREA LATE TONIGHT AND THEN
PASS THROUGH ON TUESDAY. THREAT OF FLASH FLOODING THROUGHOUT THE
CWA IS POSSIBLE AS THIS TROPICAL MOISTURE INTERACTS WITH THE
STATIONARY BOUNDARY OVER THE CWA. THIS WAVE MOVES EAST BY
TUESDAY AFTERNOON. HOWEVER FRONTAL BOUNDARY REMAINS ACROSS THE
AREA AND MORE SCATTERED ACTIVITY IS POSSIBLE TUESDAY AFTERNOON.
&&
.LONG TERM /TUESDAY NIGHT THROUGH MONDAY/...
WILL KEEP IN CHANCES OF TRW THROUGH WEDNESDAY UNTIL FRONT FINALLY
SHIFTS NE. HEAT AND HUMIDITY INCREASE BY THURSDAY TAKE HOLD OF
THE AREA INTO SATURDAY. THIS UNSTABLE AIR WILL KEEP CHANCES FOR
SHOWERS AND THUNDERSTORMS THROUGH SATURDAY. A STRONG COLD FRONT
WILL FINALLY PUSH THROUGH LATE SATURDAY PUSH THE SUMMER AIR TO THE
EAST.
&&
.AVIATION /18Z MONDAY THROUGH SATURDAY/...
A WARM FRONT STRETCHES WEST TO EAST ACROSS AREA THIS
AFTERNOON...LAYING JUST SOUTH OF PIT. THIS BOUNDARY WILL CONTINUE
TO BE THE FOCUS FOR MORE SHOWERS AND STORMS AS IT SWAYS NORTH AND
SOUTH...WHILE WAVES RIDE EAST ALONG IT.
SOUTH OF THE FRONT THIS EVENING AND TONIGHT GENERALLY MVFR TO VFR
CONDITIONS CAN BE EXPECTED WITH SCATTERED STORMS. NORTH OF THE
FRONT WIDESPREAD SHOWERS AND SCATTERED STORMS WILL CONTINUE WITH
LIFR TO MVFR CONDITIONS EXPECTED. A GENERALLY UNSETTLED WEATHER
PATTERN WILL CONTINUE FOR THE REMAINDER OF THE WEEK.
&&
.PBZ WATCHES/WARNINGS/ADVISORIES...
MD...FLOOD WATCH THROUGH TUESDAY AFTERNOON FOR MDZ001.
OH...FLOOD WATCH THROUGH TUESDAY AFTERNOON FOR OHZ039>041-048>050-
057>059-068-069.
PA...FLOOD WATCH THROUGH TUESDAY AFTERNOON FOR PAZ007>009-013>016-
020>023-029>032.
WV...FLOOD WATCH THROUGH TUESDAY AFTERNOON FOR WVZ001>004-012-
021>023-041.
&&Hazardous weather outlook, Aug 20, 1:03 PM EDT, 4 hours 56 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE PITTSBURGH PA 103 PM EDT MON AUG 20 2007 MDZ001-OHZ039>041-048>050-057>059-068-069-PAZ007>009-013>016-020>023- 029>032-WVZ001>004-012-021>023-041-211715- GARRETT-TUSCARAWAS-CARROLL-COLUMBIANA-COSHOCTON-HARRISON- JEFFERSON OH-MUSKINGUM-GUERNSEY-BELMONT-NOBLE-MONROE-MERCER-VENANGO- FOREST-LAWRENCE-BUTLER-CLARION-JEFFERSON PA-BEAVER-ALLEGHENY- ARMSTRONG-INDIANA-WASHINGTON-WESTMORELAND-GREENE-FAYETTE-HANCOCK- BROOKE-OHIO-MARSHALL-WETZEL-MARION-MONONGALIA-PRESTON-TUCKER- 103 PM EDT MON AUG 20 2007 ...FLOOD WATCH IN EFFECT THROUGH TUESDAY AFTERNOON... THIS HAZARDOUS WEATHER OUTLOOK IS FOR WESTERN MARYLAND...EAST CENTRAL OHIO...NORTHWEST PENNSYLVANIA...SOUTHWEST PENNSYLVANIA...WEST CENTRAL PENNSYLVANIA...NORTHERN WEST VIRGINIA AND NORTHERN PANHANDLE OF WEST VIRGINIA. .DAY ONE...THIS AFTERNOON AND TONIGHT PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. FLOOD WATCH. A FLOOD WATCH IS IN EFFECT FOR THE AREA THROUGH TUESDAY AFTERNOON. MOISTURE FROM THE REMNANTS OF TROPICAL STORM ERIN WILL INTERACT WITH AN UPPER LEVEL WAVE THROUGH TONIGHT. PERIODS OF RAIN AND THUNDERSTORMS ARE EXPECTED. SOME OF THIS RAIN COULD BECOME HEAVY AT TIMES...ESPECIALLY THIS AFTERNOON. ...SLIGHT RISK FOR SEVERE THUNDERSTORMS THIS AFTERNOON AND THIS EVENING... A FRONTAL BOUNDARY WILL STALL OVER THE AREA THROUGH TONIGHT. THIS FRONT WILL SEPARATE WARM HUMID AIR TO THE SOUTH AND COOLER AIR TO THE NORTH. ALONG THIS FRONT...THUNDERSTORMS WILL DEVELOP THIS AFTERNOON AND THIS EVENING. STORMS THAT DO DEVELOP HAVE THE POTENTIAL TO REACH SEVERE LEVELS. THE MAIN SEVERE THREAT WILL BE DAMAGING WINDS. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. FLOOD WATCH. THE FLOOD WATCH CONTINUES THROUGH TUESDAY AFTERNOON. THE REMNANTS OF TROPICAL STORM ERIN WILL FINALLY MOVE EAST OF THE REGION ON TUESDAY. PERIODS OF RAIN ARE EXPECTED INTO TUESDAY AFTERNOON...RAIN COULD BE HEAVY AT TIMES. .SPOTTER INFORMATION STATEMENT... WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES.
In the hours before
Local storm report, Aug 20, 4:34 PM EDT, 1 hour 25 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PITTSBURGH PA
434 PM EDT MON AUG 20 2007
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0430 PM HAIL 1 E MOUNDSVILLE 39.92N 80.72W
08/20/2007 M0.75 INCH MARSHALL WV EMERGENCY MNGR
&&
PARRISHLocal storm report, Aug 20, 4:37 PM EDT, 1 hour 22 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PITTSBURGH PA
437 PM EDT MON AUG 20 2007
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0430 PM HAIL 2 W CAMBRIDGE 40.03N 81.62W
08/20/2007 M0.88 INCH GUERNSEY OH TRAINED SPOTTER
&&
PARRISHLocal storm report, Aug 20, 4:51 PM EDT, 1 hour 8 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PITTSBURGH PA
451 PM EDT MON AUG 20 2007
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0444 PM HAIL CAMBRIDGE 40.03N 81.59W
08/20/2007 M1.00 INCH GUERNSEY OH PUBLIC
&&
PARRISHSpecial weather statement, Aug 20, 5:00 PM EDT, 59 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE PITTSBURGH PA 500 PM EDT MON AUG 20 2007 PAZ031-202145- GREENE PA- 500 PM EDT MON AUG 20 2007 ...THUNDERSTORMS... THUNDERSTORMS TO MOVE THROUGH THE FOLLOWING COUNTY... GREENE... AT 455 PM EDT NATIONAL WEATHER SERVICE DOPPLER RADAR IN PITTSBURGH INDICATED STRONG THUNDERSTORMS 4 MILES NORTHWEST OF ROGERSVILLE...MOVING EAST AT 35 MPH. THESE STORMS WILL BE CAPABLE OF PRODUCING SMALL HAIL AND WIND GUSTS TO 45 MPH. SOME LOCATIONS THAT WILL BE IMPACTED BY THESE STORMS INCLUDE... ROGERSVILLE...SWARTS...WAYNESBURG...LIPPINCOTT...MORRISVILLE AND OAK FOREST KEEP AN EYE TO THE SKY AND MOVE TO A SAFE PLACE IF THUNDERSTORMS APPROACH. PLEASE REPORT HAIL...STRONG WINDS OR WIND DAMAGE TO THE NATIONAL WEATHER SERVICE BY CALLING TOLL FREE...1-877-633-6772. INTENSE LIGHTNING IS REPORTED WITH THIS STORM. IF OUTDOORS...STAY AWAY FROM ISOLATED HIGH OBJECTS SUCH AS TREES. MOVE INDOORS IF POSSIBLE. WHEN INDOORS...STAY AWAY FROM WINDOWS AND DOORS AND AVOID USING TELEPHONES UNLESS IT IS AN EMERGENCY. TRY TO UNPLUG UNNECESSARY ELECTRICAL APPLIANCES BEFORE THE THUNDERSTORM APPROACHES. A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 900 PM EDT MONDAY EVENING FOR WESTERN MARYLAND AND EAST CENTRAL OHIO AND SOUTHWESTERN PENNSYLVANIA AND NORTHERN WEST VIRGINIA.
Local storm report, Aug 20, 5:20 PM EDT, 39 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PITTSBURGH PA
520 PM EDT MON AUG 20 2007
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0430 PM TSTM WND DMG KIMBOLTON 40.15N 81.57W
08/20/2007 GUERNSEY OH EMERGENCY MNGR
TREES DOWN ON IRISH RIDGE.
0430 PM TSTM WND DMG KIMBOLTON 40.15N 81.57W
08/20/2007 GUERNSEY OH EMERGENCY MNGR
TREES DOWN ON IRISH RIDGE.
&&
PARRISHLocal storm report, Aug 20, 5:31 PM EDT, 28 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PITTSBURGH PA
531 PM EDT MON AUG 20 2007
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0345 PM TSTM WND DMG 3 S MORGANTOWN 39.59N 79.95W
08/20/2007 MONONGALIA WV EMERGENCY MNGR
TREES DOWN ALONG COUNTY ROUTE 73.
&&
PARRISHThe office that day
Everything else NWS Pittsburgh, PA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 20, 2:26 AM EDT | Flood Watch | PBZ | Belmont, Carroll, Columbiana, Coshocton, Guernsey, Harrison and 5 more | 38 hr |
| Aug 20, 10:44 AM EDT | Flash Flood Warning | PBZ | Columbiana | 3 hr |
| Aug 20, 1:27 PM EDT | Severe Thunderstorm Warning | PBZ | Carroll, Tuscarawas | 27 min |
| Aug 20, 3:12 PM EDT | Severe Thunderstorm Warning | PBZ | Coshocton, Tuscarawas | 63 min |
| Aug 20, 3:56 PM EDT | Severe Thunderstorm Warning | PBZ | Belmont | 64 min |
| Aug 20, 3:59 PM EDT | Severe Thunderstorm Warning | PBZ | Guernsey | 46 min |
| Aug 20, 4:43 PM EDT | Severe Thunderstorm Warning | PBZ | Guernsey | 47 min |
| Aug 20, 5:09 PM EDT | Areal Flood Advisory | PBZ | Guernsey | 6 hr |
Nearby
Flash Flood Warnings in Ohio, 2007Every flash flood warning in 2007
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.